Alert archive / Ohio / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 189, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 15, 2004, 2:24 PM EDT for Knox County, Ohio. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2004, 2:24 PM EDT (18:24 UTC)
- Expired
- Jun 15, 2004, 3:00 PM EDT
- In force
- 36 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Knox County, OH
The radar
The Cleveland radar (KCLE), 129 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1183 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 837 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
634 WUUS51 KCLE 151824 SVRCLE OHC083-151900- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH ISSUED BY NWS WILMINGTON OH 223 PM EDT TUE JUN 15 2004 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KNOX COUNTY IN OHIO * UNTIL 300 PM EDT * AT 220 PM EDT...LOCAL EMERGENCY MANAGEMENT OFICIALS REPORTED TREES DOWN DUE TO A SEVERE THUNDERSTORM. THE STORM THAT PRODUCED THE WIND DAMAGE WAS LOCATED 8 MILES SOUTHWEST OF MOUNT VERNON...AND MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... GAMBIER... DAMAGING WINDS ARE LIKELY WITH THIS STORM. IF YOU ARE IN THE STORMS PATH...TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. LAT...LON 4041 8263 4028 8268 4023 8221 4040 8218 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 10:57 AM EDT, 3 hours 27 minutes earlier.
Area forecast discussion, Jun 15, 10:57 AM EDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CLEVELAND OH ISSUED BY NWS BUFFALO 1057 AM EDT TUE JUN 15 2004 14Z SURFACE ANALYSIS SHOWED WEAK FRONTAL BOUNDARY NEAR AN ASHTABULA TO MANSFIELD TO MUNCIE INDIANA LINE. AIR MASS STABILIZING BEHIND BOUNDARY AS LOWER SURFACE DEWPOINTS SLOWLY ADVECTING SOUTHWARD. AIR MASS REMAINING UNSTABLE SOUTH OF THE BOUNDARY AND WILL CONTINUE TO DESTABILIZE OVER THE NEXT FEW HOURS...WITH SURFACE DEWPOINTS IN THE LOWER 70S. COULD SEE SOME CONVECTION FIRE OVER EASTERN AND SOUTHERN PORTIONS OF THE AREA AS FRONTAL BOUNDARY SLOWLY WORKS SOUTHWARD. WILL KEEP AFTERNOON PROBABILITIES IN SLIGHT CHANCE RANGE. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE PA...NONE. && TMA/WFO BUF
Hazardous weather outlook, Jun 15, 6:57 AM EDT, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 657 AM EDT TUE JUN 15 2004 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-151355- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 657 AM EDT TUE JUN 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A PORTION OF NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF SEVERE THUNDERSTORMS IN EXTREME NORTHWEST OHIO WEDNESDAY AND MUCH OF NORTHERN OHIO AND NORTHWEST PENNSYLVANIA ON THURSDAY. IN ADDITION...WITH THE GROUND FAIRLY SATURATED ACROSS MUCH OF NORTHERN OHIO...THERE IS A CHANCE THAT ANY THUNDERSTORMS COULD RESULT IN LOCAL FLOODING. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 2:34 PM EDT | Flash Flood Warning | CLE | Holmes | 3 hr |
| Jun 15, 5:02 PM EDT | Flash Flood Warning | CLE | Holmes | 4 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.